Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 151, NWS Norman, OK

April 18, 2015Alfalfa County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 18, 2015, 5:36 PM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 5:36 PM CDT (22:36 UTC)
Expired
Apr 18, 2015, 6:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alfalfa County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:27 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KOUN 182236
SVROUN
OKC003-151-182315-
/O.NEW.KOUN.SV.W.0151.150418T2236Z-150418T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
  NORTHWESTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 615 PM CDT

* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
  CAPRON...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALVA AND CAPRON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3675 9856 3678 9871 3700 9865 3700 9838
TIME...MOT...LOC 2236Z 197DEG 23KT 3683 9858 

HAIL...1.00IN
WIND...60MPH
 
$$

30
1 follow-up statement
701 
WWUS54 KOUN 182255
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT SAT APR 18 2015

OKC003-151-182315-
/O.CON.KOUN.SV.W.0151.000000T0000Z-150418T2315Z/
WOODS OK-ALFALFA OK-
555 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN WOODS AND NORTHWESTERN ALFALFA COUNTIES...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPRON...
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAPRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
OKLAHOMA.

LAT...LON 3679 9853 3681 9860 3700 9860 3700 9838
TIME...MOT...LOC 2254Z 211DEG 21KT 3689 9852 

HAIL...1.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:31 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 18, 2:31 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT SAT APR 18 2015

.DISCUSSION...
GETTING BUSY... SO THIS WILL BE SHORT.

ANOTHER ROUND OF SEVERE STORMS EXPECTED LATER THIS AFTERNOON
THROUGH THIS EVENING AS UPPER LOW CONT TO SLOWLY MOVE EAST AND
NORTHEAST. THE LOW IS EXPECTED TO OPEN UP AND SHIFT EAST TOMORROW.
AS THIS OCCURS A COLD FRONT WITH GUSTY NORTH WINDS WILL SWEEP
SOUTHEAST ACROSS THE AREA. COULD SEE A FEW SHOWERS/THUNDERSTORMS
UNDER THE UPPER LOW ACROSS NORTHERN OKLAHOMA ON SUNDAY. WITH COLD
TEMPS ALOFT ASSOCIATED WITH THIS LOW... COULD SEE SOME SMALL HAIL
ASSOCIATED WITH THE STORMS.

WILL THEN SEE A COUPLE OF DRY DAYS BEFORE ANOTHER ACTIVE PERIOD
BEGINNING TUESDAY AND LINGERING REALLY THROUGH THE REMAINDER OF
THE UPCOMING WEEK. NO REAL STRONG SIGNAL FOR SEVERE... BUT IT IS
GETTING TO BE LATE APRIL... SO CAN NOT COMPLETELY RULE IT OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  72  44  66 /  60  30   0   0
HOBART OK         50  71  42  67 /  30  10   0   0
WICHITA FALLS TX  54  75  45  70 /  30  10   0   0
GAGE OK           47  65  38  65 /  40  20   0   0
PONCA CITY OK     54  71  42  65 /  60  60  10   0
DURANT OK         58  77  49  70 /  60  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/30
Hazardous weather outlook, Apr 18, 2:55 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SAT APR 18 2015

OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE STORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA IS ALONG AND EAST OF A LINE FROM BUFFALO...TO
CHEYENNE...TO MANGUM IN OKLAHOMA...TO QUANAH AND BENJAMIN IN WESTERN
NORTH TEXAS....AND WEST OF A LINE FROM MEDFORD...TO OKLAHOMA CITY..TO
ARDMORE. THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS IS IN
A SLIGHT RISK.

TIMING...
THROUGH MIDNIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS TO TENNIS BALLS...AND WIND
GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. A COUPLE OF
TORNADOES MAY ALSO OCCUR ACROSS MAINLY WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE THIS AFTERNOON AND EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM NORTH CENTRAL INTO WESTERN
OKLAHOMA EARLY THIS AFTERNOON. THESE STORMS HAVE DEVELOPED IN AN
ENVIRONMENT SUPPORTIVE OF RAPID STORM ORGANIZATION...AND HAVE AT TIMES
BECOME SEVERE. THESE STORMS ARE LIKELY TO PERSIST OVER THE NEXT SEVERAL
HOURS...WITH ADDITIONAL STORMS DEVELOPING OVER WESTERN OKLAHOMA DOWN
INTO WESTERN NORTH TEXAS. LARGE HAIL AND DAMAGING WINDS WILL REMAIN
THE MAIN CONCERNS WITH THE STRONGEST STORMS...THOUGH A COUPLE OF
TORNADOES WILL ALSO BE POSSIBLE WITH STORMS ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

STORMS MAY MERGE INTO ONE OR MORE CLUSTERS THIS EVENING AND TONIGHT...
AS THEY MOVE TO THE NORTHEAST. THESE AREAS OF STORMS MAY CONTINUE TO
POSE A THREAT OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY
HEAVY RAINFALL...AS THEY MOVE THROUGH NORTHERN AND CENTRAL OKLAHOMA.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL LINGER INTO SUNDAY. SEVERE WEATHER
IS UNLIKELY BUT A FEW STORMS MAY BECOME STRONG PRODUCING SMALL
HAIL.

SHOWER AND THUNDERSTORM CHANCES WILL RETURN MONDAY NIGHT THROUGH
FRIDAY...AS A SERIES OF UPPER LEVEL SYSTEMS MOVE ACROSS THE SOUTHERN
PLAINS. STRONG TO SEVERE THUNDERSTORM POTENTIAL WILL LIKELY EXIST
FOR A TIME FROM MID TO LATE NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

EM/MBS/AUSTIN

In the hours before

Local storm report, Apr 18, 4:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ELECTRA                 34.03N 98.92W
04/18/2015  E1.00 INCH       WICHITA            TX   PUBLIC

            FROM TWITTER SOCIAL MEDIA

&&

JPIKE
Special weather statement, Apr 18, 5:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT SAT APR 18 2015

OKZ014-021-022-034-182230-
GREER OK-ROGER MILLS OK-BECKHAM OK-WASHITA OK-
501 PM CDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREER...SOUTH
CENTRAL ROGER MILLS...CENTRAL BECKHAM AND WEST CENTRAL WASHITA
COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DELHI...MOVING
NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...CARTER...DELHI AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3504 9977 3511 9986 3557 9962 3532 9928
TIME...MOT...LOC 2159Z 210DEG 27KT 3520 9972

AUSTIN
Local storm report, Apr 18, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             3 SW GRANDFIELD         34.20N 98.72W
04/18/2015  E2.00 INCH       TILLMAN            OK   STORM CHASER

0256 PM     HAIL             HAYNESVILLE             34.09N 98.92W
04/18/2015  E2.00 INCH       WICHITA            TX   BROADCAST MEDIA

&&

JPIKE
Local storm report, Apr 18, 5:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             FREDERICK               34.39N 99.02W
04/18/2015  E1.25 INCH       TILLMAN            OK   AMATEUR RADIO

&&

JPIKE
Special weather statement, Apr 18, 5:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SAT APR 18 2015

OKZ012-182245-
GARFIELD OK-
519 PM CDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD COUNTY
UNTIL 545 PM CDT...

AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOUGLAS...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3621 9750 3620 9775 3644 9764 3641 9747
TIME...MOT...LOC 2216Z 218DEG 25KT 3626 9761
Local storm report, Apr 18, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND GST     2 S SAYRE               35.27N 99.63W
04/18/2015  E60 MPH          BECKHAM            OK   STORM CHASER

&&

JTK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:49 PM CDTSpecial Weather StatementOUNAlfalfa26 min
Apr 18, 1:15 PM CDTSpecial Weather StatementOUNAlfalfa30 min
Apr 18, 1:58 PM CDTSpecial Weather StatementOUNAlfalfa, Major32 min
Apr 18, 2:02 PM CDTSpecial Weather StatementOUNHarper28 min
Apr 18, 2:32 PM CDTSevere Thunderstorm WarningOUNHarper43 min
Apr 18, 2:54 PM CDTSpecial Weather StatementOUNWoods36 min
Apr 18, 3:01 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward44 min
Apr 18, 3:08 PM CDTSpecial Weather StatementOUNMajor37 min
Apr 18, 3:15 PM CDTSpecial Weather StatementOUNCaddo30 min
Apr 18, 3:40 PM CDTSpecial Weather StatementOUNBlaine35 min
Apr 18, 3:45 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods45 min
Apr 18, 3:47 PM CDTSpecial Weather StatementOUNMajor28 min
Apr 18, 3:49 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher41 min
Apr 18, 3:54 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods51 min
Apr 18, 4:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods47 min
Apr 18, 4:36 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman39 min
Apr 18, 4:43 PM CDTSpecial Weather StatementOUNEllis32 min
Apr 18, 4:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Apr 18, 5:01 PM CDTSpecial Weather StatementOUNBeckham29 min
Apr 18, 5:10 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jackson, Kiowa, Tillman50 min
Apr 18, 5:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Roger Mills, Washita47 min
Apr 18, 5:19 PM CDTSpecial Weather StatementOUNGarfield26 min
Apr 18, 5:26 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant49 min
Apr 18, 5:51 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita39 min
Apr 18, 6:01 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love44 min
Apr 18, 6:03 PM CDTSpecial Weather StatementOUNCuster27 min
Apr 18, 6:11 PM CDTSevere Thunderstorm WarningOUNGrant49 min
Apr 18, 6:22 PM CDTSpecial Weather StatementOUNGrady38 min
Apr 18, 6:24 PM CDTSpecial Weather StatementOUNHarper36 min
Apr 18, 6:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita45 min
Apr 18, 6:35 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray40 min
Apr 18, 6:38 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma52 min
Apr 18, 6:44 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Washita31 min
Apr 18, 6:45 PM CDTSevere Thunderstorm WarningOUNHarper20 min
Apr 18, 6:56 PM CDTSevere Thunderstorm WarningOUNCuster, Washita19 min
Apr 18, 6:59 PM CDTSpecial Weather StatementOUNGarvin, McClain31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.